Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 98, NWS Los Angeles, CA

July 21, 2021

NWS Los Angeles, CA issued this small craft advisory at Jul 21, 2021, 2:05 AM PDT. It took effect at Jul 21, 2021, 2:23 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2021, 2:05 AM PDT (09:05 UTC)
In effect from
Jul 21, 2021, 2:23 PM PDT
Expired
Jul 22, 2021, 2:06 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

441 
WHUS76 KLOX 210905
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
205 AM PDT Wed Jul 21 2021

PZZ645-211715-
/O.CAN.KLOX.SC.Y.0097.000000T0000Z-210721T1000Z/
/O.NEW.KLOX.SC.Y.0098.210721T2200Z-210722T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
205 AM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-673-211715-
/O.EXT.KLOX.GL.W.0038.000000T0000Z-210722T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
205 AM PDT Wed Jul 21 2021

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ676-211715-
/O.CON.KLOX.SC.Y.0097.000000T0000Z-210722T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
205 AM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
581 
WHUS76 KLOX 211605
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
905 AM PDT Wed Jul 21 2021

PZZ670-673-220015-
/O.CON.KLOX.GL.W.0038.000000T0000Z-210722T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
905 AM PDT Wed Jul 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-220015-
/O.CON.KLOX.SC.Y.0098.210721T2200Z-210722T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
905 AM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-220015-
/O.CON.KLOX.SC.Y.0097.000000T0000Z-210722T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
905 AM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
142 
WHUS76 KLOX 212111
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
211 PM PDT Wed Jul 21 2021

PZZ670-673-220515-
/O.CON.KLOX.GL.W.0038.000000T0000Z-210722T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
211 PM PDT Wed Jul 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-220515-
/O.CON.KLOX.SC.Y.0098.210721T2200Z-210722T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
211 PM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-220515-
/O.CON.KLOX.SC.Y.0097.000000T0000Z-210722T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
211 PM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
490 
WHUS76 KLOX 212123 AAA
MWWLOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Los Angeles/Oxnard CA
223 PM PDT Wed Jul 21 2021

PZZ670-673-220530-
/O.CON.KLOX.GL.W.0038.000000T0000Z-210722T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
223 PM PDT Wed Jul 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ650-220400-
/O.EXB.KLOX.SC.Y.0098.210721T2123Z-210722T0400Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
223 PM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-220530-
/O.CON.KLOX.SC.Y.0098.210721T2200Z-210722T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
223 PM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-220530-
/O.CON.KLOX.SC.Y.0097.000000T0000Z-210722T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
223 PM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
130 
WHUS76 KLOX 220329
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
829 PM PDT Wed Jul 21 2021

PZZ670-673-221000-
/O.CON.KLOX.GL.W.0038.000000T0000Z-210722T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
829 PM PDT Wed Jul 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ650-221000-
/O.EXT.KLOX.SC.Y.0098.000000T0000Z-210722T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
829 PM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-221000-
/O.CON.KLOX.SC.Y.0098.000000T0000Z-210722T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
829 PM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-221000-
/O.CON.KLOX.SC.Y.0097.000000T0000Z-210722T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
829 PM PDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
078 
WHUS76 KLOX 220906
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
206 AM PDT Thu Jul 22 2021

PZZ670-673-221715-
/O.CAN.KLOX.GL.W.0038.000000T0000Z-210722T1000Z/
/O.EXB.KLOX.SC.Y.0097.000000T0000Z-210723T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
206 AM PDT Thu Jul 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM 
  and Waters from Pt. Sal to Santa Cruz Island CA and westward 
  60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-221715-
/O.CAN.KLOX.SC.Y.0098.000000T0000Z-210722T1000Z/
/O.NEW.KLOX.SC.Y.0099.210722T2200Z-210723T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
206 AM PDT Thu Jul 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-221015-
/O.CAN.KLOX.SC.Y.0098.000000T0000Z-210722T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
206 AM PDT Thu Jul 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below advisory level.

$$

PZZ676-221715-
/O.EXT.KLOX.SC.Y.0097.000000T0000Z-210723T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
206 AM PDT Thu Jul 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 10:18 PM PDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 20, 10:18 PM PDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1018 PM PDT Tue Jul 20 2021

.SYNOPSIS...20/817 PM.

Seasonable temperatures will persist through the week, except 5 to
8 degrees warmer across interior locations through Wednesday with
coastal low clouds and fog during the night and morning hours.
Gusty northerly winds can be expected across Santa Barbara county
each evening, strongest tomorrow evening. For the weekend, cooler
conditions are anticipated with partly cloudy skies. Models were
hinting at a potential easterly wave this weekend into early next
week allowing for more monsoonal moisture in some locations.

&&

.SHORT TERM (TUE-FRI)...20/1015 PM.

No major updates to the forecast this evening as we are in a fairly
persistent weather pattern for the short term through Friday.
Some high clouds will rotate from the south to northeast across
portions of L.A. County later this evening and overnight with the
bulk of monsoonal moisture remaining to our south and east.
Otherwise skies should remain mostly clear, except for the usual
low clouds and patchy fog along coastal areas, especially across
the Central Coast. Low clouds could be slow to get their act
together and may stay off the coast until close to sunrise. With
high pressure over the area, the marine layer will be around
600-800 ft deep and some patchy dense fog could pop up in some
areas after midnight.

High temperatures were a few degrees warmer today across the interior
portions of the forecast area from the Antelope Valley to interior
San Luis Obispo County and similar to yesterday for most coastal
valleys. The marine layer was still deep enough to keep the
coastal areas a few degrees cooler across L.A and Ventura Counties,
with greater cooling across the Central Coast as the marine layer
stratus was stubborn to scour out across some beach locations.

The upper level pattern will change little over the next few days
as the core of the upper high will remain anchored around the
4-Corners region while an upper trough lingers across the PAC NW
with a broad trough hanging as far south as the Central Coast.
Surface onshore gradients will be a tad stronger tomorrow, but not
seeing any increase with winds overall, except the SBA-SMX
gradient will be trending a bit higher for the Santa Barbara
County Coast tomorrow evening, mainly areas west of Refugio to
Gaviota. Expect NW winds 20-30 mph with Local gusts to 50 mph
around Gaviota and adjacent foothills, while much of the Santa
Barbara South Coast will see little in the way of winds.

Overall, 12Z models in good synoptic agreement through the short
term period. At upper levels, high will continue to wobble around
the 4 Corners area through Thursday then will shift a bit northwestward
on Friday as a weak low develops over New Mexico. Near the surface,
moderate onshore gradients will prevail with some northerly
offshore gradients each night.

***From Previous Forecast***

Forecast-wise, no major issues are anticipated through the period.
At upper levels, the flow remains south-southwesterly through
Thursday which should keep any significant monsoonal moisture to
the south and east of the area. On Friday, the upper level flow
becomes more northerly which still should keep any moisture south
and east of the area.

With no concern about the monsoonal moisture, main forecast
challenge will be the marine layer stratus and temperatures. H5
heights lower a bit through Wednesday then slightly increase on
Thursday and Friday. So, expect minor changes in the depth of the
marine inversion with the inversion remaining rather shallow. So,
with continued onshore gradients, stratus/fog should generally
remain confined to the coastal plain and possibly the lower
coastal valleys. Stratus could be slow to clear at some beaches by
Thursday and Friday. Other than the marine layer stratus, skies
should remain mostly clear through Thursday then likely turn a bit
more partly cloudy on Friday as some high clouds drift over the
area. As for temperatures, will anticipate some slight warming for
most areas on Wednesday then a slight cooling trend on Thursday
and Friday.

As for winds, will anticipate some locally gusty Sundowner winds
the next few evenings. With little upper level support, the
forecast gradients would only support weak Sundowners. So, do not
anticipate any widespread advisory-level winds, but the local
wind tunnels (Refugio and Gaviota) could experience gusts around
40 MPH each evening. Otherwise, just typical onshore wind are
expected each afternoon and evening.

.LONG TERM (SAT-TUE)...20/203 PM.

For the extended, 12Z models have the same general idea with the
overall synoptic pattern. Main feature will be a weak upper low
that develops over Arizona/New Mexico on Saturday. This feature
will then gradually drift westward, taking residence southwest of
the Southern CA coast.

With this pattern, the sensible weather will remain rather
benign. Looking the the upper level flow and moisture, there is
the possibility of some high level clouds drifting overhead this
weekend, leading to partly cloudy conditions for all areas.
However, moisture looks to be very high-based which means little,
if any, chance of any convective precipitation. This matches up
well with the model blend POPs which remain very low into early
next week. The marine layer stratus/fog should become more
widespread through the period, extending further inland as the
inversion deepens. Temperatures will continue to cool gradually
through Sunday then will start to rebound Monday/Tuesday.

&&

.AVIATION...21/0512Z.

At 0444Z at KLAX, the marine layer was 800 feet deep. The top of
the inversion was 2300 feet with a temperature of 28 C.

Good confidence in vly and desert TAFs.

Moderate confidence in IFR/LIFR coastal TAFs for KSMX,KSBP after 08z-
14z. Otherwise, low confidence in timing of IFR TAFs for KLGB,KLAX,KSMO,
KOXR,KCMA in respect to timing, or remaining VFR or MVFR VSBYs.
There is a 40 percent chance that stratus could scour out +/- 2
hours from 06z TAFs.
KLAX...Low confidence in the 06z TAF in respect to timing, and moderate
confidence for IFR CIG categories. There is a 30% chance for MVFR
CIGs after 15z if CIGs develop. There is a 40 percent chance that
stratus could scour out +/- 2 hours from 06z TAFs. There is a 40
percent chance that Good confidence that there will be no east
wind component greater than 5 kt.

KBUR...High confidence with 06z TAF with CAVU conditions.

&&

.MARINE...20/832 PM.

Moderate to high confidence in the current forecast. NW Gales
across the outer waters NW of Point Conception will continue
through late tonight, and are likely to occur again Wednesday late
afternoon and night. Otherwise, gusty SCA winds will affect the
outer waters and the nearshore waters of the Central Coast through
Friday.

There is moderate confidence in SCA level winds spreading into
the Santa Barbara Channel on Wednesday, then lesser confidence for
Thursday. Winds look to weaken Friday night into the weekend.

Building short period seas are expected across most of the waters,
highest over the northern outer waters. The Santa Barbara Channel
will see choppy, short period seas that are sub-advisory level but
still hazardous tonight through late in the week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
      zone 645. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Wednesday for zones
      670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Thursday for
      zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (FRI-TUE).

No significant hazards expected.

&&

PUBLIC...Kaplan/Thompson
AVIATION...Kaplan
MARINE...Smith
SYNOPSIS...Kaplan

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:52 PM PDTWind AdvisoryLOX13 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.